MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF33, 11X100 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF33, 11X100 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: unknown event description: "last friday dr [name] used one ctf33 during her case and once she inserted the trocar they noticed blood inside the trocar, the blunt trocar is broken and sharp on the distal tip.They checked the packaging and patient for the missing plastic pieces and no traces found" product is available for return.Additional information received on 15nov2023 per health canada report # 1070351: [translation of incident description] the surgeon notices when she enters the operating lens with the trocar that there is liquid coming out through the first entry trocar.This is not normal but still does the surgery before the trocar.At the end of the case we noticed that a small piece of plastic was missing from the trocar cannula.It is assumed that the piece of plastic was missing before surgery but we are not certain.The surgeon checked the abdomen and found no plastic pieces in the abdomen.Additional information received on 16nov2023 via email from account manager: no patient injury occurred.Distal tip of obturator broke.The trocar was inserted using the recommended technique.There was no difficulty during insertion.The case was not robotic.Intervention: they checked the packaging and patient for the missing plastic pieces and no traces found.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: "last friday dr [name] used one ctf33 during her case and once she inserted the trocar they noticed blood inside the trocar, the blunt trocar is broken and sharp on the distal tip.They checked the packaging and patient for the missing plastic pieces and no traces found" product is available for return.Additional information received on 15nov2023 per health canada report # 1070351: [translation of incident description] the surgeon notices when she enters the operating lens with the trocar that there is liquid coming out through the first entry trocar.This is not normal but still does the surgery before the trocar.At the end of the case we noticed that a small piece of plastic was missing from the trocar cannula.It is assumed that the piece of plastic was missing before surgery but we are not certain.The surgeon checked the abdomen and found no plastic pieces in the abdomen.Additional information received on 16nov2023 via email from account manager: no patient injury occurred.Distal tip of obturator broke.The trocar was inserted using the recommended technique.There was no difficulty during insertion.The case was not robotic.Intervention: they checked the packaging and patient for the missing plastic pieces and no traces found.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a broken obturator tip.Based on the condition of the returned unit, it is likely that the reported event was caused by the obturator material, which was more susceptible to fracture.

Brand Name
CTF33, 11X100 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18173085
Report Number2027111-2023-00768
Device Sequence Number7687629
Product Code GCJ
UDI-Device Identifier00607915124212
UDI-Public(01)00607915124212(17)260724(30)01(10)1494634
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberCTF33
Device Catalogue Number101219301
Device Lot Number1494634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown